Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 404, NWS Jackson, MS

December 25, 2015Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2015, 12:55 AM CST for Bolivar County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 12:55 AM CST (06:55 UTC)
Expired
Dec 25, 2015, 1:45 AM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS54 KJAN 250655
SVRJAN
MSC011-250745-
/O.NEW.KJAN.SV.W.0404.151225T0655Z-151225T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 145 AM CST

* AT 1255 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEDALE...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GUNNISON AROUND 105 AM CST.
  DEESON AROUND 120 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DUNCAN
AND ALLIGATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3412 9066 3399 9066 3381 9104 3382 9105
      3387 9107 3393 9101 3395 9108 3397 9109
      3400 9102 3397 9100 3396 9097 3398 9096
      3402 9099 3402 9090 3408 9087 3410 9088
      3409 9092 3412 9095
TIME...MOT...LOC 0655Z 234DEG 32KT 3392 9109 

HAIL...1.00IN
WIND...60MPH
 
$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 8:29 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Dec 24, 8:29 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST THU DEC 24 2015

.UPDATE...CONVECTION CURRENTLY OVER SE ABOUT TO COMPLETELY SHIFT EAST
INTO AL. FOCUS WILL THEN SHIFT TO THE NW WHERE HRRR IS INDICATING
CONSIDERABLE DEVELOPMENT AFTER MIDNIGHT. FORECAST LOOKS ON TRACK FOR
THE REMAINDER OF THE NIGHT./26/

&&

.AVIATION...MVFR/IFR CIGS AND VSBYS ARE EXPECTED TONIGHT WITH
CONDITIONS WORSENING INTO THE OVERNIGHT HOURS. LIFR CONDITIONS WILL
BE MOST LIKELY AT MEI AND HBG AFTER 10Z...SLOWLY IMPROVING AFTER 15Z.
SCATTERED TO NUMEROUS SHRA AND TSRA WILL CONTINUE TO MOVE IN AND OUT
OF THE TAF SITES THROUGH THE PERIOD...SERVING TO BRIEFLY LOWER VSBYS
AND CIGS./26/

&&

.PREV DISCUSSION... /ISSUED 455 PM CST THU DEC 24 2015/

DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP
THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF
THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY
AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS
THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE
NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE
POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES
AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY
THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR
A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW
LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER
TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND
ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO
TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL
LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE
HWO.

REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET
UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS
MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND
INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE
OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE-
BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND
HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING
LOCALIZED FLASH FLOOD POTENTIAL.

AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT
TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY
SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM
WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD.
BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF
A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS
DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM
DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH
MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND
INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN
ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND
THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN
SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS
SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT
TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE
RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY
WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE
SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL
HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  80  68  80 /  42  45  37  20
MERIDIAN      69  79  68  78 /  66  37  27  24
VICKSBURG     70  79  66  81 /  41  54  47  20
HATTIESBURG   69  81  68  79 /  52  31  22  25
NATCHEZ       71  79  69  80 /  35  42  35  18
GREENVILLE    66  75  66  79 /  70  76  60  31
GREENWOOD     68  77  68  80 /  60  78  54  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 24, 4:07 PM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS
WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE
STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH
MONDAY.

LAZ015-016-023>026-252215-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ043>066-072>074-252215-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
407 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE
STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS,
BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 24, 6:55 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST THU DEC 24 2015

MSZ057-065-066-250130-
JASPER MS-COVINGTON MS-JONES MS-
655 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COVINGTON...
NORTHWESTERN JONES AND SOUTHWESTERN JASPER COUNTIES UNTIL 730 PM
CST...

AT 654 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ELLISVILLE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STRINGER AND MOSS AROUND 730 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

LAT...LON 3153 8928 3162 8946 3180 8936 3180 8932
      3188 8932 3195 8928 3181 8901
TIME...MOT...LOC 0054Z 211DEG 22KT 3165 8933

GRG
Local storm report, Dec 24, 7:20 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 W MOSS                31.82N 89.19W
12/24/2015                   JASPER             MS   AMATEUR RADIO

            A TREE WAS DOWN ON HIGHWAY 15.

&&

27
Special weather statement, Dec 24, 7:45 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CST THU DEC 24 2015

MSZ029-250215-
WEBSTER MS-
745 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBSTER COUNTY
UNTIL 815 PM CST...

AT 744 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SLATE SPRINGS...OR 23 MILES EAST OF GRENADA...MOVING NORTHEAST
AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
WEBSTER COUNTY.

LAT...LON 3361 8936 3368 8950 3371 8951 3372 8951
      3372 8926
TIME...MOT...LOC 0144Z 209DEG 39KT 3373 8941

17
Special weather statement, Dec 24, 7:50 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CST THU DEC 24 2015

MSZ052-250215-
LAUDERDALE MS-
750 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAUDERDALE COUNTY UNTIL
815 PM CST...

AT 750 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ALAMUCHA...OR 9 MILES EAST OF MERIDIAN...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TOOMSUBA AND KEWANEE AROUND 800 PM CST.
  LAUDERDALE AROUND 810 PM CST.

LAT...LON 3236 8841 3223 8844 3231 8863 3257 8864
      3257 8839
TIME...MOT...LOC 0150Z 209DEG 32KT 3236 8855

17
Special weather statement, Dec 25, 12:36 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 AM CST FRI DEC 25 2015

MSZ018-019-250715-
BOLIVAR MS-SUNFLOWER MS-
1236 AM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 115 AM CST...

AT 1232 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MOUND BAYOU...OR NEAR SHELBY...MOVING NORTHEAST AT 35 MPH.
ADDITIONAL STRONG THUNDERSTORMS OVER SOUTHEAST ARKANSAS WILL CROSS
THE MISSISSIPPI RIVER AND MOVE NEAR ROSEDALE AND GUNNISON BY 1 AM
CST.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...DUNCAN...ALLIGATOR...WINSTONVILLE...ROSEDALE
AND GUNNISON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3412 9066 3399 9066 3399 9045 3384 9045
      3379 9048 3392 9101 3394 9103 3395 9108
      3397 9109 3400 9102 3397 9100 3396 9097
      3398 9096 3402 9099 3402 9090 3409 9087
      3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0632Z 217DEG 29KT 3391 9071

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper58 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:06 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones3 hr
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:46 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton48 min
Dec 25, 4:30 PM CSTFlash Flood WarningJANLowndes3 hr
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.